Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 28, NWS State College, PA

August 20, 2007Blair County, Cambria County, Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 20, 2007, 2:15 PM EDT for Blair County, Cambria County, Pennsylvania. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 20, 2007, 2:15 PM EDT (18:15 UTC)
Expired
Aug 20, 2007, 8:15 PM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Whole counties

Counties Blair County, PA, Cambria County, PA

The radar

The State College radar (KCCX), 66 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 2:20 PM EDTFLASH FLOOD3 E Ebensburg, PAROUTE 22 FLOODED ONE MILE WEST OF PORTAGE EXIT.
Aug 20, 2:20 PM EDTFLASH FLOODGallitzin, PAPORTIONS OF CHESTNUT STREET FLOODED IN GALLITZIN BOROUGH.
Aug 20, 2:45 PM EDTFLASH FLOOD3 E Ebensburg, PAROUTE 22 FLOODED ONE MILE WEST OF PORTAGE EXIT. SEVERAL BASEMENTS WERE ALSO FLOODED IN CONEMAUGH TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 6.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 201818
FFWCTP
PAC013-021-210015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 815 PM EDT...

* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM NUMEROUS TRAINING THUNDERSTORMS MOVING EAST 
  OVER BLAIR AND CAMBRIA COUNTIES. RAINFALL RATES OF 1 TO 2 INCHES  
  PER HOUR WILL CONTINUE THROUGH 330 PM EDT AND WILL LEAD TO FLASH 
  FLOODING OF STREAMS AND LOW LYING AREAS.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALTOONA...
  EBENSBURG...HOLLIDAYSBURG...JOHNSTOWN...NANTY-GLO...PORTAGE...
  TYRONE AND WESTMONT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4073 7881 4072 7879 4072 7821 4066 7822
      4063 7819 4044 7816 4028 7828 4031 7860
      4032 7861 4030 7902
TIME...MOT...LOC 1815Z 180DEG 0KT 4054 7890 4037 7818

$$

FORECASTER: LAMBERT/RADZANOWSKI/STEINBUGL
2 follow-up statements
000 
WGUS71 KCTP 202143
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 PM EDT MON AUG 20 2007

PAC013-021-210015-
BLAIR PA-CAMBRIA PA-
536 PM EDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
CAMBRIA AND BLAIR COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER SHOWED HEAVY RAIN 
MOVING EAST OF THE AREA. HOWEVER...ANOTHER AREA OF HEAVY RAIN WAS 
INDICATED OVER WESTERN PENNSYLVANIA MOVING TO THE EAST. THIS NEW 
AREA OF RAIN WILL OVERSPREAD THE REGION BETWEEN 7 AND 8 PM. 

RAIN GAGES REPORT THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY  
FALLEN ACROSS PORTIONS OF BLAIR AND CAMBRIA COUNTIES THIS 
AFTERNOON...RAISING STREAM LEVELS. AN ADDITIONAL 1 TO 2 INCHES OF 
RAIN WILL LIKELY CAUSE SMALL STREAMS TO OVERFLOW THEIR BANKS...AND 
PRODUCE FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ALTOONA...EBENSBURG...HOLLIDAYSBURG...JOHNSTOWN...NANTY-GLO...PORTAGE
...TYRONE AND WESTMONT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4073 7881 4072 7879 4072 7821 4066 7822
      4063 7819 4044 7816 4028 7828 4031 7860
      4032 7861 4030 7902
TIME...MOT...LOC 2136Z 180DEG 0KT 4054 7890 4037 7818

$$

FORECASTER: JUNG
000 
WGUS71 KCTP 210023
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT MON AUG 20 2007

PAC013-021-210028-
BLAIR PA-CAMBRIA PA-
818 PM EDT MON AUG 20 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CAMBRIA AND BLAIR
COUNTIES...

AT 815 PM...RADAR SHOWED HEAVY RAIN MOVING OUT OF THE REGION. WHILE 
A FEW ROADS IN BLAIR AND CAMBRIA COUNTY ARE EXPERIENCING SOME 
PONDING OF WATER...NO FLASH FLOODING IS BEING REPORTED. IN 
ADDITION...ALTHOUGH STREAMS AND CREEKS ARE RUNNING HIGH...AT THIS 
TIME...FLASH FLOODING IS NOT IMMINENT.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. IF 
ADDITIONAL HEAVY RAIN MOVES INTO THE AREA...AND FLASH FLOODING 
BECOMES AN IMMINENT THREAT...A WARNING WILL BE ISSUED.

LAT...LON 4073 7881 4072 7879 4072 7821 4066 7822
      4063 7819 4044 7816 4028 7828 4031 7860
      4032 7861 4030 7902
TIME...MOT...LOC 2143Z 180DEG 0KT 4054 7890 4037 7818

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 11:29 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 20, 11:29 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1129 AM EDT MON AUG 20 2007

.SYNOPSIS...
MILDER AND VERY MOIST AIR STREAMING EAST FROM THE OHIO VALLEY WILL
BE LIFTED OVER A STATIONARY FRONT SITUATED ACROSS SOUTHWESTERN
PENNSYLVANIA. AN EXTENDED PERIOD OF RAIN WILL OCCUR ACROSS ALL OF
CENTRAL PENNSYLVANIA THIS AFTERNOON INTO EARLY TUESDAY WITH
EMBEDDED THUNDERSTORMS BRINGING HEAVY...AND POTENTIALLY FLOODING
RAINS TO PORTIONS OF SOUTHWESTERN PENNSYLVANIA.

THE FRONT WILL LINGER OVER THE REGION INTO THURSDAY...BUT WARMER
AND MORE HUMID AIR WILL EVENTUALLY WIN OUT LATE THIS WEEK.
STILL...SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS WILL OCCUR ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
A LARGE SHIELD OF MODERATE TO HEAVY RAIN WAS MOVING ACROSS NRN
OHIO AND NWRN PENN LATE THIS MORNING...IN ASSOCIATION WITH THE
MOSE OF A 35 TO 40 KT SOUTHWESTERLY LLVL JET NESTLED WITHIN THE
THERMALLY DIRECT CELL OF A 100+ KT UPPER JET FROM SRN ONTARIO TO
NEW ENGLAND.

THE HEAVIEST RAINFALL /AND STILL ELEVATED TSRA BETWEEN KPIT AND
KCLE/ AGREES NICELY WITH THE GFS/S SOUTHERN EDGE OF THE TIGHT
900-800HPA LIFTED INDICES. ANOTHER PARAMETER THAT SEEMS VERY
REASONABLE TO FOLLOW IN PAINTING THE AXIS OF HEAVIEST RAIN OVER
THE UPCOMING 18Z HOURS IS THE SRN EDGE OF THE UVVEL MAX ALONG THE
300-305K THETA SFCS. CONSIDERING THIS...THE TARGET AREA VERY HEAVY
RAINFALL POTENTIAL AND POSSIBLE FLASH FLOODING IS FROM JUST SOUTH
OF I-80 IN CLEARFIELD COUNTY...SWD ACROSS BLAIR...CAMBRIA..
SOMERSET AND BEDFORD COUNTIES. HERE 2-3 INCH RAINS COULD OCCUR
OVER JUST A FEW HOUR PERIOD. LOWEST HEADWATER FLOOD GUIDANCE IS
ACROSS THE UPPER JUNIATA BASIN...NEAR WILIAMSBURG WHERE WE/RE
LOOKING AT ONLY 1.6 INCHES/PER OR 3 INCHES/6 HOURS TO START FLOODING.

THE COOL AIR WILL BE DEEP/STABLE ENOUGH NEAR AND TO THE NE OF A
LINE FROM KBFD...TO KUNV ND KMRB TO RULE OUT ALL /BUT PERHAPS A
STRAY RUMBLE OF/ THUNDER LATER TODAY/THIS EVENING. RAINFALL TOTAL
ACROSS THE REST OF CENTRAL PENN WILL BE IN THE 1 TO 2 INCH
RANGE...WITH THE LOWEST AMOUNTS ACROSS THE FAR ZONES.

03Z AND 09Z SREF PLUMES ALSO HAVE BEEN CONSISTENTLY SHOWING A MEAN
OF 2 INCHES FROM KJST TO KUNV WITH NOTABLY HIGHER MAX MEMBERS OF
OVER 4 INCHES ACROSS THE LAUREL HIGHLANDS AND POINTS NORTH ALONG
THE ALLEGHENY PLATEAU...AS COMPARED WITH THE HIGHEST MEMBERS AROUND
2.5 INCHES AT KUNV AND KIPT WHICH ARE BENEATH LONGER TERM HEADWATER
FLOOD GUIDANCE.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
FOCUS FOR RAIN ENDS TUESDAY AROUND MIDDAY AND IT BECOMES MORE
SHOWERY AS THE DAY WEARS ON.

THE GEFS AND SREF PLUMES SHOW IT WILL BE COOLER THAN MOS
GUIDANCE. WENT AS COOL AS PRACTICABLE TO COORDINATE GRIDS. SHOULD
NOT GEFS 2M TEMPS SHOW SLOW STEADY RISES OVER THE NEXT 36 HOURS
OUR SO. VIRTUALLY NO DIURNAL TREND AS THE LOW-LEVEL COLD AIR
ERODES TUESDAY INTO WEDNESDAY.

USED MOSTLY RAIN-SHOWERS AS IT IS STILL QUITE STABLE.
HOWEVER...IT IS AUGUST AND EMBEDDED CONVECTION IS ALWAYS
POSSIBLE...ESPECIALLY IN THE SOUTHWEST AND SOUTH CLOSER TO THE
WARMER AIR. WOULD HAVE USED JUST STABLE RAIN BUT FIGURE RW
ACCOUNTS FOR CONVECTIVE POTENTIAL.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEDNESDAY...STILL VERY CLOUDY WITH SCATTERED SHOWERS AND RAIN
POSSIBLE. THE GEFS IMPLIES WE MOVE INTO A MORE SUMMER LIKE DIURNAL
PATTERN. THE LOW-LEVEL FRONTAL SYSTEM WEAKENS AND IT SHOULD BE
CONSIDERABLY WARMER ON WEDNESDAY. CAPE RETURNS TOO WITH NEAR
800JKG-1 SO THE THUNDERSTORMS ARE BACK.

THURSDAY...WE ARE STILL NORTH OF THE RIDGE AND HAVE LOTS OF
MOISTURE AROUND. GEFS CAPE VALUES GO OVER 1000JKG-1 AND WITH HIGH
PW VALUES...WE SHOULD SEE AFTERNOON THUNDERSTORMS.

FRIDAY...PRETTY MUCH SEE THURSDAY.

AT THIS TIME THE LARGE RIDGE ALOFT LOOKS LIKE IT WILL MAKE IT
TOUGH TO GET THE WARM MOIST AIR OUT OF HERE. THE GEFS NOW SHOWS
THE PW VALUES RETURNING TOWARD NORMAL BEYOND THE RANGE OF THIS
FORECAST. THE GOOD NEWS IS WE WILL BE WARM AND MOIST. THIS WILL
INCREASE THE CHANCE OF RAIN...MITIGATE OUR DROUGHT...AND SPARE US
THE HIGHER TEMPERATURES AND HEAT UNDER THAT PESKY RIDGE TO OUR
SOUTH

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
MVFR CONDITIONS CONTINUE TO PREVAIL OVER MOST OF CENTRAL
PA...WITH SOME POCKETS OF IFR AND SOME VFR. ANOTHER ROUND OF RAIN
WILL OVERSPREAD THE REGION THROUGH 14Z AND WILL BRING ALL SITES
DOWN TO ATLEAST TO MVFR IF NOT LOWER. LOCALLY HEAVY RAIN AND
EMBEDDED TSRA WILL BECOME PREVALENT BY LATE MORNING AND PERSIST
THROUGH THE AFTERNOON.

VSBY AND CEILINGS WILL SHOW LITTLE IMPROVEMENT THROUGH TUESDAY
AND WEDNESDAY AS THE MOIST...COOL AIRMASS STAYS ENTRENCHED ACROSS
PENNSYLVANIA. EXPECT A SURGE OF MOISTURE MONDAY AFTERNOON WITH THE
NEXT WAVE RIDING THROUGH THE REGION.

WARMER AND MORE HUMID AIR SHOULD MOVE INTO THE REGION FOR THURSDAY
AND FRIDAY AS SFC WARM FRONT LIFTS JUST NORTH OF PA. THIS WILL
BRING MAINLY VFR FLYING CONDITIONS WITH PERIODS OF IFR/MVFR CIGS
AND VSBYS IN MORE CONVECTIVE PRECIP /SHRA AND TSRA/.

THE BEST CHANCE FOR LOW LEVEL WIND SHEAR..A LIGHT EAST TO
SOUTHEAST SFC WIND TOPPED BY A WESTERLY WIND OF 30-40 KTS AT 2 KFT
AGL WILL OCCUR LATE MONDAY THROUGH TUESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 3 PM EDT THIS AFTERNOON THROUGH TUESDAY
MORNING FOR PAZ017-024-025-033>035.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...GRUMM
LONG TERM...GRUMM/TYBURSKI
AVIATION...GARTNER
Hazardous weather outlook, Aug 20, 11:37 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1137 AM EDT MON AUG 20 2007

PAZ004>006-010>012-018-019-026>028-036-037-041-042-045-046-049>053-
056>059-063>066-211545-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1137 AM EDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH TUESDAY MORNING.
RAINFALL OF 1 TO 3 INCHES IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017-024-025-033>035-211545-
CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-FULTON-
1137 AM EDT MON AUG 20 2007

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM EDT THIS AFTERNOON THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON WHICH COULD BRING GUSTY WINDS TO PARTS OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Aug 20, 11:36 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1136 AM EDT MON AUG 20 2007

PAZ033-201615-
SOMERSET-
1136 AM EDT MON AUG 20 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY THROUGH
1215 PM EDT...

AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 35
MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THE STORM WILL GRADUALLY WEAKEN AS IT MOVES OVER THE CLOUDY...COOLER
AIR TO THE EAST OF ROUTE 2 19.

THIS STORM WILL BE NEAR SOMERSET AROUND 1145 AM...BERLIN AROUND 1150
AM...STOYSTOWN AROUND 1155 AM...SHANKSVILLE AROUND NOON AND NEW
BALTIMORE AROUND 1210 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 104 AND 129.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

FORECASTER: LAMBERT
Special weather statement, Aug 20, 12:39 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1239 PM EDT MON AUG 20 2007

PAZ024-025-033-034-201715-
BEDFORD-BLAIR-CAMBRIA-SOMERSET-
1239 PM EDT MON AUG 20 2007

...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...NORTHEASTERN
SOMERSET...NORTHERN BEDFORD AND SOUTHWESTERN BLAIR COUNTIES...

AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
INDIANA TO 2 MILES NORTHWEST OF PORTAGE TO 9 MILES NORTH OF
BEDFORD...MOVING EAST AT 40 MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN OF OVER AN INCH PER HOURS WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR OSTERBURG...PORTAGE AROUND 1245
PM...WOODBURY AND TUNNEL HILL AROUND 100 PM. ADDITIONAL STORMS ARE
FORMING FURTHER TO SOUTHWEST...AND WILL LIKELY MOVE ACROSS THE SAME
AREA DURING THE NEXT FEW HOURS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 133 AND 146...I-99 BETWEEN
MILE MARKERS 0 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 10:45 AM EDTFlash Flood WatchCTPAdams, Bedford, Blair, Cambria, Centre, Clearfield and 16 more29 hr
Aug 20, 3:33 PM EDTFlash Flood WarningCTPSomerset5 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.